Missouri, 2006Damaging Wind in Missouri, August 14, 2006
August 14, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 14, 5:18 PM CST, 17 minutes earlier.
Area forecast discussion, Aug 14, 5:18 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT MON AUG 14 2006
.UPDATE...
ENVIRONMENT OVER MOST OF THE WATCH AREA IN OUR CWA HAS BEEN WORKED
OVER AND THE SEVERE THREAT IS DIMINISHING. WATCH WILL LIKELY BE
CLEARED SHORTLY.
IZZI
&&
.DISCUSSION...
CURRENTLY...PREFRONTAL TROUGH HAS CLEARED THE EASTERN PORTION OF MY
CWFA...HOWEVER THE AIRMASS CHANGE (LOWER DEWPOINTS/COOLER AIR) IS
LAGGING WELL BEHIND...JUST NOW SAGGING INTO WEST CENTRAL MISSOURI.
SUBTLE UPPER LEVEL FEATURES WILL DRIVE OUR CONVECTIVE CHANCES FOR
THE REST OF TODAY INTO THIS EVENING. LOW LEVEL MOISTURE IS PLENTIFUL
AND A 200MB SHEAR AXIS ROTATING FROM SOUTH TO NORTH WILL LIKELY BE
ENOUGH TO SUPPORT SCATTERED SHRA/TSRA.
TONIGHT...DEVELOPMENT FROM THIS AFTERNOON WILL PERSIST INTO THE
EVENING HOURS....WEAKENING/DISSIPATING WITH THE LOSS OF DAYTIME
HEATING. WILL LIKELY NEED TO MAKE A LAST MINUTE DECISION ON THE POPS
BEFORE ISSUANCE...BUT FOR NOW WILL MAINTAIN CHC CATEGORY ALONG/SE OF
THE I-44 CORRIDOR. THE COLD FRONT WILL EDGE ITS WAY THROUGH THE
REGION DURING THE OVERNIGHT HOURS AND DEWPOINTS WILL GRADUALLY DROP
THROUGH THE 60S. MID/HIGH LEVEL CLOUD COVER WILL SPREAD OVER THE
REGION...BUT TEMPS WILL STILL BE ABLE TO COOL INTO THE LOW/MID 60S
AREA WIDE.
TUESDAY THROUGH THURSDAY...THE SFC FRONT WILL STALL JUST TO THE SW
OF THE AREA AND BECOME DIFFUSE WITH TIME. THIS FEATURE MAY STILL BE
ENOUGH OF A FOCUS FOR A FEW AFTERNOON/EVENING SHRA/TSRA (MAINLY TUE
AND WED) OVER FAR W/SW ZONES...BUT CHANCES APPEAR LOW AT THIS TIME.
RELATIVELY COOLER/DRIER AIRMASS WILL MOVE INTO THE REGION FOR
TUESDAY AND WEDNESDAY. A NICE CHANGE FROM THE PAST SEVERAL WEEKS...
WITH TEMPS AT OR JUST BELOW AVERAGE. LOW TEMPS WILL BE QUIET NICE
TUE NIGHT...WITH LOW/MID 60S COMMON THROUGHOUT THE AREA. 200-400MB
RH PROGS FROM BOTH THE WRF-NAM AND GFS SUGGEST A BROKEN BAND OF
CLOUD COVERAGE FOR TUESDAY...AND THIS WILL ALSO AID IN COOLER
TEMPERATURES FOR TUESDAY. THIS COOLING WILL BE RATHER SHORT-LIVED AS
A WARMING TREND WILL COMMENCE THURSDAY. TYPICAL AUGUST TEMPS IN THE
LOWER/MIDDLE 90S ARE EXPECTED.
FRIDAY THROUGH MONDAY...MED RANGE GUIDANCE IS IN FAIR AGREEMENT W/RT
THE EVOLUTION OF THE LARGE SCALE PATTERN INTO EARLY NEXT WEEK.
TYPICAL DIFFERENCES EXIST IN HOW THESE MODELS HANDLE SHORTWAVE
ENERGY...PARTICULARLY A WAVE THAT WILL MOVE THROUGH S CANADA/N CONUS
OVER THE WEEKEND. OVERALL...TEMPS WILL CONTINUE TO RUN AT OR ABOVE
AVERAGE...WITH THE ONLY HOPE FOR COOLER TEMPS HINGING UPON POTENTIAL
FOR CLOUDS/RAINFALL. A FRONT WILL FLIRT WITH THE AREA DURING THE
WEEKEND...BUT GIVEN PROGGED ZONAL FLOW/FLAT RIDGE ALOFT...THIS
FEATURE WILL HAVE A TOUGH TIME MOVING THROUGH THE AREA. HAVE BUMPED
POPS UP A BIT TO LOW END CHC SATURDAY AND SILENT SLIGHTS SUN/MON
WITH THE HOPES OF BETTER AGREEMENT IN THE COMING MODEL SOLUTIONS.
GAGAN
&&
.AVIATION...
FOR THE 0000 UTC TAFS...APPEARS AS THOUGH THUNDERSTORMS WILL REMAIN
SOUTH OF BOTH TERMINALS THIS EVENING WITH DRIER MORE STABLE AIRMASS
GRADUALLY WORKING INTO THE AREA TONIGHT. STILL SOME SCT-BKN MVFR
CIGS IN A BAND FROM SOUTHERN KANSAS INTO CENTRAL MISSOURI. GFS/NAM
BOTH SHOW THIS MOISTURE MOVING SOUTHWARD INTO SOUTHERN MISSOURI
TONIGHT HOWEVER RH WITHIN THIS LAYER IS PROGGED TO GRADUALLY
DECREASE. FOR NOW ONLY INTRODUCING SCT020 DECK INTO THE TERMINALS
BUT WILL NEED TO MONITOR SATELLITE TRENDS OVER THE NEXT FEW HOURS TO
SEE HOW THIS CLOUDINESS EVOLVES AND MAY NEED TO INTRODUCE SOME MVFR
CIGS INTO THE TERMINALS FOR TONIGHT IN AN AMENDMENT. ANY STRATUS
WILL MOVE OUT THE AREA LATE TONIGHT OR EARLY TUESDAY MORNING WITH
JUST SOME SCT CUMULUS EXPECTED TUESDAY AFTERNOON WITH BASES AROUND
040 INCREASING TO 060 AS MIXED LAYER DEEPENS DURING THE AFTERNOON.
INITIALLY LIGHT NORTHERLY WINDS WILL SLOWLY VEER AROUND TO NE
TONIGHT AND EASTERLY TUESDAY.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 14, 11:50 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT MON AUG 14 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1250 PM CDT MON AUG 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED TO SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF PERIODS OF HEAVY RAIN.
AREAS AFFECTED AND TIMING:
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
OVER AREAS ROUGHLY ALONG AND SOUTHEAST OF THE INTERSTATE 44
CORRIDOR.
DISCUSSION:
A PREFRONTAL TROUGH WILL EXTEND ACROSS SECTIONS OF EXTREME SOUTHERN
MISSOURI THIS AFTERNOON. ALONG AND SOUTH OF THIS FEATURE...THE
ATMOSPHERE WILL BECOME MARGINALLY UNSTABLE FOR THE DEVELOPMENT OF
ISOLATED TO SCATTERED THUNDERSTORMS. THERE IS A SLIGHT CHANCE
THAT A FEW OF THESE STORMS COULD PRODUCE LOCALIZED WIND GUSTS IN
EXCESS OF 60 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY ACROSS PORTIONS OF
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. ANY STORMS WHICH DEVELOP
ARE NOT EXPECTED TO BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CRAMER/GAGAN
In the hours before
Local storm report, Aug 14, 1:57 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND GST MOUNTAIN VIEW 37.00N 91.70W
08/14/2006 E60 MPH HOWELL MO POST OFFICE
&&
SCHULTZLocal storm report, Aug 14, 2:28 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG MOUNTAIN VIEW 37.00N 91.70W
08/14/2006 HOWELL MO UTILITY COMPANY
POWERLINES DOWN
0250 PM TSTM WND DMG TERESITA 36.98N 91.63W
08/14/2006 SHANNON MO UTILITY COMPANY
POWERLINES DOWN
0310 PM TSTM WND DMG EMINENCE 37.15N 91.36W
08/14/2006 SHANNON MO UTILITY COMPANY
POWERLINES DOWN
&&
SCHULTZLocal storm report, Aug 14, 3:34 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG WILLOW SPRINGS 36.99N 91.97W
08/14/2006 HOWELL MO LAW ENFORCEMENT
TREE LIMBS DOWN ON POWERLINES
&&
IZZI/DSALocal storm report, Aug 14, 4:26 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG WILLOW SPRINGS 36.99N 91.97W
08/14/2006 HOWELL MO LAW ENFORCEMENT
LIMBS DOWN ON THE SOUTH SIDE OF TOWN
&&
IZZIThunderstorm Wind, Oregon
- When
- August 14, 5:35 PM CST
- Where
- Oregon County, 1 mi E of Alton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.700, -91.383
Thunderstorm wind gusts downed a few power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 14, 2006$100,000 · 2.75 in hail · 13 events
- Flash Flood and Lightning Strike in Kansas, August 14, 2006$150,000 · 4 events
- Lightning Strike in Florida, August 14, 20061 injured · $114,000 · 1 event
- Lightning Strike in Kansas, August 14, 2006$150,000 · 1 event
- Damaging Winds and Heavy Rain in Arizona, August 14, 2006$100,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 14, 2006$55,000 · 56 kt wind · 12 events
- Flash Flood in Wyoming, August 14, 2006$80,000 · 1 event
- Damaging Winds in Texas, August 14, 2006$50,000 · 68 kt wind · 2 events
- Damaging Winds in Oklahoma, August 14, 2006$40,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in Arkansas, August 14, 2006$33,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, August 14, 2006$21,000 · 60 kt wind · 9 events
- Lightning Strike in Missouri, August 14, 2006$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532638.